Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 51, NWS Nashville, TN

June 5, 2007Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2007, 5:33 PM CDT for Humphreys County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 5:33 PM CDT (22:33 UTC)
Expired
Jun 5, 2007, 6:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:40 PM CDTHAIL 0.75Mcewen, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052233
SVROHX
TNC085-052300-
/O.NEW.KOHX.SV.W.0051.070605T2233Z-070605T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUMPHREYS COUNTY IN TENNESSEE...

* UNTIL 600 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MCEWEN...OR ABOUT 7 MILES EAST OF WAVERLY...
  AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3617 8759 3615 8755 3605 8755 3604 8757
      3600 8753 3596 8757 3604 8772 3605 8777
      3620 8767

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:11 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 5, 2:11 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT TUE JUN 5 2007

.DISCUSSION...
SHOWERS/TSTMS SCATTERED ACROSS SOUTHERN KY AT MID-AFTERNOON AS UPPER
LEVEL SHORT WAVE WORKS THIS WAY. EXPECT THIS ACTIVITY TO MOVE
SOUTHEAST INTO MIDDLE TN SHORTLY AND CONTINUE INTO THE EVENING.
ISOLATED SEVERE STORMS POSSIBLE. ACTIVITY SHOULD BEGIN TO DROP OFF
AROUIND SUNSET. UPPER TROUGH PULLS EAST ON WEDNESDAY ALLOWING
UPPER RIDGE TO BUILD BACK INTO THE AREA. RIDGE REMAINS FOR THE
NEXT SEVERAL DAYS. THIS WILL ALLOW TEMPS TO HEAT UP WITH MINOR SHORT
WAVES MOVING THROUGH THE RIDGE BRINGING AT LEAST A SMALL CHANCE FOR
SHOWERS/TSTMS EACH DAY BEGINNING ON FRIDAY AND CONTINUING THROUGH
THE WEEKEND. NO DROUGHT BUSTING RAINS IN SIGHT AT THIS TIME.

19 CONSECUTIVE DAYS WITHOUT MEASURABLE RAIN AT THE NASHVILLE AIRPORT.
THE RECORD IS 36 DAYS SET BACK IN 1923 (SEP 11TH TO OCT 16TH).

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  89  68  92 /  10  10  10  10
CLARKSVILLE    58  89  67  90 /  10  10  10  10
CROSSVILLE     56  84  62  84 /  20  10  10  10
COLUMBIA       61  90  68  91 /  10  10  10  10
LAWRENCEBURG   61  90  67  90 /  10  10  10  10
WAVERLY        59  90  67  91 /  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jun 5, 4:41 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
441 AM CDT TUE JUN 5 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-060945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
441 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

04

In the hours before

Special weather statement, Jun 5, 4:27 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT TUE JUN 5 2007

TNZ005-006-023-052230-
HOUSTON-MONTGOMERY-STEWART-
427 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING HOUSTON...MONTGOMERY AND
STEWART COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOVER...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN HOUSTON...STEWART AND MONTGOMERY COUNTIES...INCLUDING THE
CITY OF DOVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL AND STRONG GUSTY WINDS IS EXPECTED WITH THIS STORM.

31
Special weather statement, Jun 5, 5:18 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT TUE JUN 5 2007

TNZ022-024>026-052315-
BENTON-CHEATHAM-DICKSON-HUMPHREYS-
518 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING BENTON...CHEATHAM...DICKSON
AND HUMPHREYS COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF ASHLAND CITY TO CAMDEN...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN BENTON...CHEATHAM...DICKSON AND HUMPHREYS COUNTIES...
INCLUDING THE CITIES OF CAMDEN...WAVERLY...NEW JOHNSONVILLE...
MCEWEN...ASHLAND CITY...DICKSON...BURNS...KINGSTON SPRINGS AND
PEGRAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF WINDS GUST ARE EXPECTED
WITH THESE STORMS.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:58 PM CDTSevere Thunderstorm WarningOHXDavidson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.